Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 4, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 17, 2000, 9:13 PM CST for Grant County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 17, 2000, 9:13 PM CST (03:13 UTC)
- Expired
- Feb 17, 2000, 9:45 PM CST
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grant County, OK
The radar
The Vance AFB radar (KVNX), 35 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 3.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3586 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 180314 SVROKC OKC053-180345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 913 PM CST THU FEB 17 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GRANT COUNTY IN NORTHERN OKLAHOMA * UNTIL 945 PM CST * AT 913 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF WAKITA...MOVING NORTHEAST AT 60 MPH. * LOuCATIONS IN THE WARNING INCLUDE MANCHESTER...RENFROW AND WAKITA HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3699 9806 3675 9806 3693 9746 3699 9745 JAMES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 3:30 PM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Feb 17, 3:30 PM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 PM CST THU FEB 17 2000 INGREDIENTS CONTINUE TO COME TOGETHER FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK TONIGHT. OTHER RELEVANT PRODUCTS HANDLE THE DESCRIPTION OF THAT SCENARIO ADEQUATELY... SO WILL NOT DUPLICATE THEM HERE. WILL MENTION A RISK OF SEVERE STORMS THROUGHOUT THE FORECAST AREA TONIGHT... ENDING BY MIDNIGHT IN THE WEST AND LATER IN THE NIGHT TO THE EAST. ONCE THE STORMS ARE OUT OF THE WAY... COOLER AND DRIER AIR WILL ARRIVE FROM THE NORTH. IN A FEW LOCATIONS... HIGH TEMPERATURES TOMORROW WILL BE NEAR OR BARELY ABOVE THE LOWS FOR TONIGHT. LEFTOVER INSTABILITY... THE RESULT OF THE PROXIMITY OF THE UPPER LEVEL SYSTEM... MAY CAUSE A FEW SHOWERS IN NORTH CENTRAL OKLAHOMA TOMORROW MORNING. AS A SHORT WAVE RIDGE BUILDS OVER THE REGION ON FRIDAY... MORE TRANQUIL CONDITIONS WILL RETURN FOR A FEW DAYS... ALONG WITH A GRADUAL WARMUP. THE NEXT PROVERBIAL BUMP IN THE ROAD LOOKS LIKE IT WILL BEGIN AFFECTING OUR FORECAST AREA ON TUESDAY. THE MRF SHOWS A STRONG SYSTEM... MUCH LIKE THAT OF THIS EVENING... WHILE OTHER MEDIUM-RANGE MODELS SHOW LESS-INTENSE DYNAMICS. THIS IS STILL EASILY SUFFICIENT TO WARRANT A CHANCE OF SHOWERS AND THUNDERSTORMS... ESPECIALLY IN THE WEST... BUT NOT ENOUGH TO BE MORE SPECIFIC YET. FCSTID = 23 = CMS OKC 39 48 25 55 / 70 10 0 0 HBR 36 49 25 55 / 60 0 0 0 SPS 45 52 30 60 / 60 0 0 0 GAG 35 45 20 55 / 40 10 0 0 PNC 38 42 25 52 / 60 20 0 0 DUA 60 60 32 55 / 80 20 0 0 .OUN... OK...NONE. TX...NONE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.